Alert archive / Michigan / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Grand Rapids, MI

November 29, 20115 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Nov 29, 2011, 9:55 PM EST for 5 counties in Michigan. It was in force for 11 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2011, 9:55 PM EST (02:55 UTC)
Expired
Nov 30, 2011, 9:00 AM EST
In force
11 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI

What was reported inside it

TimeReportWhereRemark
Nov 29, 10:00 PM ESTSNOW 4.5Battle Creek, MI
Nov 29, 10:24 PM ESTSNOW 6.5Nne Grand Ledge, MI
Nov 29, 10:45 PM ESTSNOW 3.7Okemos, MI
Nov 29, 10:56 PM ESTSNOW 6.52 Ne Bath, MIPOWER ON AND OFF ALL EVENING. TREE LIMBS DOWN IN YARD. ARCING WIRES ALONG NEARBY ROAD.
Nov 29, 11:00 PM ESTSNOW 5.53 E Battle Creek, MI
Nov 29, 11:07 PM ESTSNOW 42 Ene Brooklyn, MISTORM TOTAL SNOW SO FAR...STILL SNOWING.
Nov 29, 11:09 PM ESTSNOW 46 Nw Jackson, MITREE LIMBS BREAKING.
Nov 29, 11:09 PM ESTSNOW 8.86 W Lansing, MI
Nov 29, 11:41 PM ESTSNOW 8Okemos, MI
Nov 29, 11:41 PM ESTSNOW 9.5St. Johns, MI
Nov 30, 12:14 AM ESTSNOW 51 Nw Battle Creek, MI
Nov 30, 1:26 AM ESTSNOW 46 W Stockbridge, MI8 HR SNOWFALL ENDING AT MIDNIGHT
Nov 30, 1:33 AM ESTSNOW 7.33 Wnw Lansing, MISTORM TOTAL SNOWFALL
Nov 30, 1:56 AM ESTSNOW 9.5Haslett, MINUMEROUS TREES DOWN...MANY ON ROADS
Nov 30, 4:23 AM ESTSNOW 8.2Dimondale, MISTORM TOTAL...ALSO TWO DOWN TREES PARTIALLY BLOCKING BILLWOOD HIGHWAY IN WINDSOR TOWNSHIP
Nov 30, 5:00 AM ESTSNOW 6.5Albion, MISTORM TOTAL SNOWFALL FROM 5PM YESTERDAY TO 5PM TODAY.
Nov 30, 5:00 AM ESTSNOW 10St. Johns, MISTORM TOTAL SNOWFALL.
Nov 30, 5:30 AM ESTSNOW 7Eaton Rapids, MISTORM TOTAL SNOWFALL.
Nov 30, 6:30 AM ESTSNOW 5.2Jackson, MISTORM TOTAL SNOWFALL. SNOWFALL BEGAN AROUND 4PM YESTERDAY. MANY LARGE TREE LIMBS HAVE COME DOWN.
Nov 30, 6:30 AM ESTSNOW 9.45 Ese Grand Ledge, MISTORM TOTAL SNOWFALL.
Nov 30, 7:00 AM ESTSNOW 5.82 Ene Brooklyn, MISTORM TOTAL SNOWFALL.
Nov 30, 7:00 AM ESTSNOW 5.82 Ene Brooklyn, MISTORM TOTAL SNOWFALL. CORRECTED FOR MEASURED INSTEAD OF ESTIMATED.
Nov 30, 7:00 AM ESTSNOW 63 W Jackson, MISTORM TOTAL SNOWFALL.
Nov 30, 7:00 AM ESTSNOW 6Potterville, MISTORM TOTAL SNOWFALL.
Nov 30, 7:00 AM ESTSNOW 81 N Haslett, MISTORM TOTAL SNOWFALL. LIQUID EQUIVALENT WAS 1.21 INCHES.
Nov 30, 7:00 AM ESTSNOW 8.15 Nnw Lansing, MISTORM TOTAL SNOWFALL AT LANSING CAPITAL CITY AIRPORT.
Nov 30, 7:10 AM ESTSNOW 74 Ene Holt, MISTORM TOTAL SNOWFALL. THIS IS A 13HR TOTAL. ROADS ARE SNOW AND ICE COVERED.
Nov 30, 7:15 AM ESTSNOW 8.52 Ne Bath, MISTORM TOTAL SNOWFALL. SNOW BEGAN AT 430PM YESTERDAY. SNOW DEPTH IS 8 INCHES. BRANCHES CAME DOWN AND THERE WERE FREQUENT POWER OUTAGES.
Nov 30, 7:30 AM ESTSNOW 6.5Bellevue, MISTORM TOTAL SNOWFALL. PRIOR TO THE SNOW...RAINFALL WAS 0.85.
Nov 30, 7:32 AM ESTSNOW 9.75 S Lansing, MISTORM TOTAL SNOWFALL AT WILX TV LANSING.
Nov 30, 8:00 AM ESTSNOW 4.5Sunfield, MITIME FRAME FOR SNOW WAS 11/29 1700L TO 11/30 0300L. LIQUID EQUIVALENT OF BOTH RAIN AND SNOW WAS 0.43.
Nov 30, 8:40 AM ESTSNOW 71 Ne Rives Junction, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS43 KGRR 300255
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 PM EST TUE NOV 29 2011

MIZ059-066-067-073-074-301100-
/O.UPG.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
/O.NEW.KGRR.WS.W.0004.111130T0255Z-111130T1400Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
955 PM EST TUE NOV 29 2011

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 9 AM EST
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * SNOW WILL CONTINUE THROUGH THE LATE EVENING AND WILL BE HEAVY
   AT TIMES. THREE TO SEVEN INCHES OF SNOW HAS ALREADY BEEN
   REPORTED. TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY
   ACROSS THE WARNING AREA... WITH POCKETS OF 10 INCHES POSSIBLE.
   SNOW WILL END PRIOR TO DAYBREAK WEDNESDAY.

 * SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE 
   POSSIBLE THROUGH MIDNIGHT. 

 * VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
   TIMES IN THE HEAVIEST SNOW BANDS. 

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND
   ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND
   FALLING TEMPERATURES.

 * THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS COULD
   BRING DOWN TREE LIMBS AND POWER LINES RESULT IN POWER OUTAGES.

 * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING 
   COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS 
   TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER 
   WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT 
   AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. 
   ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN 
   EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE 
   OF AN EMERGENCY. 

  * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
    WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE).

&&

$$

MIZ052-058-065-072-301100-
/O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
GRATIOT-IONIA-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO
955 PM EST TUE NOV 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

HAZARDOUS WEATHER...

 * SNOW WILL CONTINUE THROUGH THE EVENING AND WILL BE HEAVY AT
   TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY
   ACROSS THE ADVISORY AREA... WITH POCKETS OF 8 INCHES POSSIBLE.
   SNOW WILL END PRIOR TO DAYBREAK WEDNESDAY.

 * SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE 
   POSSIBLE THROUGH MIDNIGHT. 

 * VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
   TIMES IN THE HEAVIEST SNOW BANDS. 

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND 
   ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND 
   FALLING TEMPERATURES. 

 * THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS COULD
   BRING DOWN A FEW TREE LIMBS AND SOME POWER LINES RESULTING IN
   SCATTERED POWER OUTAGES.

 * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING 
   COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS 
   TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW 
   WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR 
   SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION 
   WHILE DRIVING. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER 
   CASE). 

&&

$$

LAURENS DUKE
3 follow-up statements
814 
WWUS43 KGRR 300513
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 AM EST WED NOV 30 2011

MIZ059-066-067-073-074-301315-
/O.CON.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
1213 AM EST WED NOV 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY ACROSS
   THE WARNING AREA... WITH POCKETS OF 10 INCHES POSSIBLE. SNOW
   WILL END PRIOR TO DAYBREAK WEDNESDAY.

 * SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE
   STILL POSSIBLE FOR THE NEXT HOUR OR TWO FROM ST. JOHNS SOUTH TO
   LANSING AND JACKSON BEFORE SNOW TAPERS OFF.

 * VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT 
   TIMES IN THE HEAVIEST SNOW BANDS. 

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND 
   ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND 
   FALLING TEMPERATURES. 

 * THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS WILL
   BRING DOWN SOME TREES... TREE LIMBS AND POWER LINES RESULTING
   IN POWER OUTAGES.

 * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING 
   COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS 
   TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER 
   WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT 
   AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. 
   ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN 
   EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE 
   OF AN EMERGENCY. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE). 

&&

$$

MIZ052-058-065-072-301315-
/O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
GRATIOT-IONIA-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO
1213 AM EST WED NOV 30 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * SNOW HAS ENDED ACROSS MOST OF THE ADVISORY AREA. TOTAL SNOW
   ACCUMULATIONS IN THE 3 TO 6 INCH RANGE WERE COMMON. POCKETS OF
   8 INCHES OF SNOW ARE POSSIBLE WHERE HEAVIEST SNOW OCCURRED. 

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND ICY
   ROADS ARE ANTICIPATED OVERNIGHT AS TEMPERATURES CONTINUE TO FALL.

 * STRONG NORTH WINDS COULD BRING DOWN MORE TREE LIMBS AND SOME
   POWER LINES RESULTING IN SCATTERED POWER OUTAGES.

 * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING 
   COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS 
   TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW 
   WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR 
   SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION 
   WHILE DRIVING. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER 
   CASE). 

&&

$$

LAURENS
346 
WWUS43 KGRR 300756
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 AM EST WED NOV 30 2011

MIZ059-066-067-073-074-301400-
/O.CON.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
256 AM EST WED NOV 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OCCURRED WITH LOCALLY
   HIGHER AMOUNTS IN THE NINE TO TEN INCH RANGE. 

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND ICY
   ROADS ARE ANTICIPATED FOR THE MORNING COMMUTE.

 * DOWNED TREES... TREE LIMBS AND POWER LINES HAVE BEEN REPORTED
   RESULTING IN NUMEROUS POWER OUTAGES. THOUSANDS OF PEOPLE HAVE
   LOST POWER IN AND NEAR THE LANSING... JACKSON AND BATTLE CREEK
   AREAS. ROAD CLOSURES HAVE BEEN REPORTED DUE TO DOWNED TREES
   AND POWER LINES.

 * ROADS WILL BE VERY HAZARDOUS FOR THE MORNING COMMUTE. IMPROVING
   ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES WARM TO
   ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER 
   WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT 
   AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. 
   ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN 
   EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE 
   OF AN EMERGENCY. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE). 

&&

$$

MIZ052-058-065-072-301400-
/O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
GRATIOT-IONIA-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO
256 AM EST WED NOV 30 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * TOTAL SNOW ACCUMULATIONS IN THE 3 TO 6 INCH RANGE WERE COMMON.
   POCKETS OF 8 INCHES OF SNOW ARE POSSIBLE WHERE HEAVIEST SNOW
   OCCURRED.

IMPACTS...

 * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. HAZARDOUS TRAVEL
   CONDITIONS ARE ANTICIPATED FOR THE MORNING COMMUTE. 

 * SCATTERED POWER OUTAGES WILL REMAIN POSSIBLE DUE TO THE WEIGHT
   OF THE SNOW BRINGING DOWN TREE LIMBS AND POWER LINES.

 * IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES
   WARM ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW 
   WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR 
   SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION 
   WHILE DRIVING. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER 
   CASE). 

&&

$$

LAURENS
853 
WWUS43 KGRR 301402
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
902 AM EST WED NOV 30 2011

MIZ059-066-067-073-074-301515-
/O.EXP.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
902 AM EST WED NOV 30 2011

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

IMPACTS...

 * UNTREATED ROADS MAY STILL BE SNOW COVERED


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ052-058-065-072-301515-
/O.EXP.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
GRATIOT-IONIA-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO
902 AM EST WED NOV 30 2011

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

IMPACTS...

 * UNTREATED ROADS MAY STILL HAVE SOME SNOW ON THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 8:55 PM EST, 1 hour earlier.

Area forecast discussion, Nov 29, 8:55 PM EST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTION FOR TYPO
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EST TUE NOV 29 2011

LATEST UPDATE...SYNOPSIS AND SHORT TERM...

.SYNOPSIS...(845 PM EST TUE NOV 29 2011)
AREAS EAST OF A KALAMAZOO TO IONIA TO ALMA LINE WILL SEE PERIODS OF
HEAVY SNOW THIS EVENING.  SNOW ACCUMULATION OF 3 TO 6 INCHES ARE
LIKELY WITH LOCALLY 8 INCHES POSSIBLE.  THE SNOW SHOULD END PRIOR TO
DAYBREAK WEDNESDAY...HOWEVER THE MORNING COMMUTE COULD REMAIN
HAZARDOUS.  MEANWHILE...AREAS WEST OF A BENTON HARBOR TO
GRAND RAPIDS TO CLARE LINE WILL SEE LITTLE TO NO SNOW OVERNIGHT.

ALL AREAS WILL SEE CLEARING WEDNESDAY MORNING WITH SUNSHINE EXPECTED
BY MID DAY.  TEMPERATURES WILL WARM TO AROUND 40.  THERE WILL BE
ANOTHER CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY WITH A COLD FRONT
PASSING THROUGH.  ANY ACCUMULATION WITH THIS SYSTEM IS EXPECTED TO
BE LIGHT.

&&

.SHORT TERM...(855 PM EST TUE NOV 29 2011)
(TONIGHT THROUGH THURSDAY)

ISSUED AN EVENING FCST UPDATE TO BUMP SNOW AMOUNTS UP INTO THE 3 TO
6 INCH RANGE ACROSS THE ADVISORY AREA. HAVE RECEIVED NUMEROUS
REPORTS ACROSS THE ADVISORY AREA RANGING FROM 1 TO AS MUCH AS 4.5
INCHES OF SNOW. RGNL RADAR TRENDS SUGGEST THAT SNOW SHOULD GO
STRONG FOR SEVERAL MORE HOURS BEFORE GRADUALLY TAPERING OFF/ENDING
AFTER MIDNIGHT AS MID LEVEL F VECTOR CONVERGENCE DECREASES
SIGNIFICANTLY AND SHIFTS FURTHER EAST AS WILL THE DEFORMATION ZONE.
MONITORING THE SITUATION VERY CLOSELY THIS EVENING AS WE HAVE
RECEIVED NUMEROUS REPORTS OF 8 TO 9 INCHES OF SNOW/DOWNED LIMBS AND
POWER LINES WITH SCATTERED POWER OUTAGES ACROSS NORTHERN INDIANA. I
WOULD NOT BE SUPRISED TO SEE LOCALLY HIGHER STORM TOTAL SNOWFALL
AMOUNTS OF AT LEAST 8 INCHES FROM BTL NE TO LAN WITH SCATTERED POWER
OUTAGES POSSIBLE IN ADDITION TO VERY HAZARDOUS TRAVEL CONDITIONS.

IMPACTS WILL INCLUDE SLUSHY ROADWAYS INITIALLY...BUT AS THE HEAVIER
SNOWS SETS IN ROADS SHOULD BECOME SNOW COVERED AND ICY.  THE HEAVY
WET SNOW COMBINED WITH WINDS GUSTING TO 35 MPH COULD ALSO BRING DOWN
A FEW TREE LIMBS RESULTING IN ISOLATED POWER OUTAGES.  EVEN THOUGH
THE SNOW SHOULD END PRIOR TO DAYBREAK THE WEDNESDAY MORNING COMMUTE
WILL STILL BE IMPACTED BY SLIPPERY ROADS...SO THE ADVISORY RUNS
UNTIL 9 AM WED.  TEMPS WILL WARM INTO THE UPPER 30S TO AROUND 40
ALONG WITH SUNSHINE BY MID DAY WED...ALLOWING FOR MELTING AND
RAPIDLY IMPROVED ROADS.

UNEVENTFUL FOR THE WED THROUGH THU PERIOD WITH SURFACE RIDGING
ARRIVING.  IT WILL BE COOLER WITH MAXES AROUND 40 EACH DAY...AND
LOWS IN THE 20S.

&&

.LONG TERM...(341 PM EST TUE NOV 29 2011)
(THURSDAY NIGHT THROUGH TUESDAY)
LIGHT SNOW IS POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH
THE CWA. MOISTURE ISN/T ABUNDANT WITH THIS FRONT AND SO QPF IS LOW.
QUICK ON IT/S HEELS WILL BE ANOTHER SYSTEM SATURDAY NIGHT AND
SUNDAY. LOW PRESSURE IN THE SRN PLAINS WILL RIDE NE ALONG A FRONTAL
BOUNDARY. SNOW IS POSSIBLE SATURDAY NIGHT WITH MIXED RAIN/SNOW
SUNDAY. IT/S POSSIBLE WE COULD SEE SOME ACCUMULATING SNOW OVER THE
NW CWA EARLY SUNDAY AS THE LOW GETS CLOSE. THE GFS HAS A STRONGER
LOW THAN THE ECMWF BUT BOTH SHOW PCPN. LIGHT SNOW IS POSSIBLE
MONDAY/TUESDAY AS THE UPPER TROUGH FOLLOWS. NONE OF THESE SYSTEMS
LOOK PARTICULARLY STRONG BUT EACH MAY PRODUCE LIGHT PCPN.

&&

.AVIATION...(800 PM EST TUE NOV 29 2011)
WIDE RANGE OF AVIATION CONDITIONS ACROSS SOUTHWEST LOWER MICHIGAN AT
800 PM...WITH VFR IN PLACE AT MKG AND LIFR AT LAN. BAND OF HEAVY
SNOW IS SITUATED FROM LAN TO BTL AND IS NEARLY STATIONARY. THE BAND
WILL CONTINUE TO AFFECT LAN/BTL AND JXN FOR SEVERAL MORE HOURS
BEFORE PULLING EAST OVERNIGHT. KAZO IS ON THE BACK EDGE OF THE
HEAVIER SNOW NOW AND WILL GO IN AND OUT OF POOR AVIATION CONDITIONS
FOR SEVERAL MORE HOURS. KGRR AND KMKG WILL MISS THE LOW VISIBILITIES
AND CEILINGS.

CEILING AND VISIBILITIES WILL MAKE A MARKED IMPROVEMENT AT THE TAF
SITES WHERE IT IS SNOWING NOW BETWEEN 05Z AND 09Z. VFR CONDITIONS
ARE EXPECTED FROM DAYBREAK THROUGH WEDNESDAY.

WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH A GUSTY
NORTH WIND THROUGH 05Z OR SO. WIND GUSTS OUT OF THE NORTH WILL BE
NEAR 30 KNOTS. THE GUSTS ARE EXPECTED TO TAPER OFF AFTER 05Z.

&&

.MARINE...(341 PM EST TUE NOV 29 2011)
SHORTENED THE ENDING TIME OF THE GALE WARNING TO EARLY WED MORNING.
WITH THE STORM SYSTEM LIFTING NE QUICKER...THE WINDS SHOULD TREND
DOWN FASTER.

&&

.HYDROLOGY...(341 PM EST TUE NOV 29 2011)
HAVE DROPPED THE FLOOD WATCH AS ADVISORIES HAVE NOW TAKEN IT/S
PLACE.  THE SE CWA WILL RECEIVE CLOSE TO TWO INCHES OF LIQUID BEFORE
THE STORM EXITS.  AS SUCH...THERE ARE A FEW RIVERS THAT WILL REACH
BANKFULL...HOWEVER SIGNIFICANT FLOODING IS NOT EXPECTED.  MORE
RUNOFF IS EXPECTED WED AS THE SNOW MELTS WHICH WILL MAINTAIN THE
HIGH WATER LEVELS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY IN EFFECT FOR KALAMAZOO...CALHOUN...
     JACKSON...BARRY...EATON...INGHAM....IONIA...CLINTON...AND
     GRATIOT COUNTIES THROUGH 9 AM WEDNESDAY.
LM...GALE WARNING IN EFFECT FOR THE ENTIRE NEARSHORE THROUGH EARLY
     WED MORNING.

&&

SYNOPSIS:     JK/LAURENS
SHORT TERM:   JK/LAURENS
LONG TERM:    93
AVIATION:     DUKE
MARINE:       JK
HYDROLOGY:    JK
Hazardous weather outlook, Nov 29, 3:30 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST TUE NOV 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
330 PM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR PARTS OF SOUTHWEST LOWER
MICHIGAN. RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND EVENING.
MOST OF THE SNOW WILL FALL BETWEEN 7 PM AND MIDNIGHT. ROAD
CONDITIONS ARE EXPECTED TO WORSEN THIS EVENING AS WET SNOW FALLS.
SCATTERED POWER OUTAGES ARE POSSIBLE AS WET SNOW ACCUMULATES ON
BRANCHES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ROADS ARE EXPECTED TO BE SLIPPERY...WHICH COULD SLOW THE WEDNESDAY
MORNING COMMUTE. SCHOOL DELAYS ARE POSSIBLE. WATER LEVELS COULD BE
HIGH WEDNESDAY WITH SOME NUISANCE FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A KALAMAZOO TO MOUNT
PLEASANT LINE THIS AFTERNOON AND TONIGHT. PLEASE SUBMIT REPORTS OF
HEAVY RAIN...FLOODING...HEAVY SNOW...OR SIGNIFICANT TRAVEL IMPACTS.

LMZ844>849-300930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 PM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO
WEDNESDAY DUE TO THE GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED FOR THE LAKE MICHIGAN AREA.

MJS TJT

In the hours before

Local storm report, Nov 29, 9:08 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     SNOW             6 W LANSING             42.74N 84.66W
11/29/2011  M5.3 INCH        EATON              MI   EMERGENCY MNGR

            DELTA TWP. THROUGH 9 PM.

&&

MKALEMBK
Local storm report, Nov 29, 9:19 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
919 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     SNOW             SCHOOLCRAFT             42.12N 85.64W
11/29/2011  M3.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Nov 29, 9:21 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     SNOW             ST. JOHNS               43.00N 84.56W
11/29/2011  M7.2 INCH        CLINTON            MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Nov 29, 9:22 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     SLEET            JACKSON                 42.25N 84.41W
11/29/2011  E0.00 INCH       JACKSON            MI   TRAINED SPOTTER

            DECK IS COVERED IN SLEET AT 327 PM.

0347 PM     HEAVY SLEET      LANSING                 42.74N 84.55W
11/29/2011  E0.00 INCH       INGHAM             MI   BROADCAST MEDIA

0410 PM     FREEZING RAIN    LANSING                 42.74N 84.55W
11/29/2011  E0.00 INCH       INGHAM             MI   TRAINED SPOTTER

0510 PM     SNOW             5 W LANSING             42.74N 84.64W
11/29/2011  M0.5 INCH        EATON              MI   EMERGENCY MNGR

            ONE HALF INCH OF SLUSHY WET SNOW IN DELTA TWP.

0603 PM     SNOW             6 WNW LANSING           42.77N 84.66W
11/29/2011  M1.2 INCH        CLINTON            MI   EMERGENCY MNGR

            DELTA TWP.

0642 PM     SNOW             6 W LANSING             42.74N 84.66W
11/29/2011  M1.8 INCH        EATON              MI   EMERGENCY MNGR

            DELTA TWP.

0659 PM     SNOW             PORTAGE                 42.20N 85.58W
11/29/2011  E1.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            ESTIMATED SNOW FALL SO FAR IN PORTAGE 1.5 INCHES. THUNDER
            SNOW OCCURRING AT TIME OF OBSERVATION. ROADS REPORTED AS
            SLIPPERY.

0701 PM     SNOW             5 NNW LANSING           42.80N 84.58W
11/29/2011  M2.4 INCH        CLINTON            MI   OFFICIAL NWS OBS

0708 PM     SNOW             MARSHALL                42.27N 84.96W
11/29/2011  E2.0 INCH        CALHOUN            MI   BROADCAST MEDIA

0710 PM     SNOW             ST. JOHNS               43.00N 84.56W
11/29/2011  M2.3 INCH        CLINTON            MI   TRAINED SPOTTER

            SNOWFALL FROM 5 PM THROUGH 710 PM.

0714 PM     SNOW             MATTAWAN                42.21N 85.79W
11/29/2011  E1.0 INCH        VAN BUREN          MI   AWOS

0722 PM     SNOW             PORTAGE                 42.20N 85.58W
11/29/2011  E2.2 INCH        KALAMAZOO          MI   BROADCAST MEDIA

0726 PM     SNOW             PORTLAND                42.87N 84.90W
11/29/2011  E1.5 INCH        IONIA              MI   BROADCAST MEDIA

0732 PM     SNOW             ALBION                  42.25N 84.75W
11/29/2011  M2.5 INCH        CALHOUN            MI   BROADCAST MEDIA

0738 PM     SNOW             1 E KALAMAZOO           42.28N 85.57W
11/29/2011  M2.0 INCH        KALAMAZOO          MI   TRAINED SPOTTER

0738 PM     SNOW             6 W LANSING             42.74N 84.66W
11/29/2011  M2.8 INCH        EATON              MI   EMERGENCY MNGR

            DELTA TWP.

0747 PM     SNOW             BELLEVUE                42.44N 85.02W
11/29/2011  M2.3 INCH        EATON              MI   TRAINED SPOTTER

0747 PM     SNOW             ST. JOHNS               43.00N 84.56W
11/29/2011  M4.0 INCH        CLINTON            MI   TRAINED SPOTTER

            SNOW FROM 5 PM THROUGH 745 PM.

0812 PM     SNOW             KALAMAZOO               42.28N 85.59W
11/29/2011  M1.5 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            WWMT TV.

0815 PM     SNOW             ST. JOHNS               43.00N 84.56W
11/29/2011  M4.5 INCH        CLINTON            MI   TRAINED SPOTTER

            SNOWFALL THROUGH 755 PM.

0840 PM     SNOW             CHARLOTTE               42.56N 84.84W
11/29/2011  E3.5 INCH        EATON              MI   TRAINED SPOTTER

            HEAVY...WET SNOW...COMBINED WITH WIND IS BRINGING TREES
            DOWN.

0842 PM     SNOW             OSHTEMO                 42.26N 85.68W
11/29/2011  M2.5 INCH        KALAMAZOO          MI   BROADCAST MEDIA

0850 PM     SNOW             2 NE BATH               42.84N 84.42W
11/29/2011  M4.2 INCH        CLINTON            MI   TRAINED SPOTTER

            SNOWFALL FROM 5 PM THROUGH 845 PM.

0850 PM     SNOW             DEWITT                  42.84N 84.58W
11/29/2011  M4.5 INCH        CLINTON            MI   BROADCAST MEDIA

0905 PM     SNOW             ALBION                  42.25N 84.75W
11/29/2011  M4.0 INCH        CALHOUN            MI   TRAINED SPOTTER

            SNOW FROM 5 PM THROUGH 9 PM.

0905 PM     SNOW             3 WSW GALESBURG         42.27N 85.48W
11/29/2011  M4.5 INCH        KALAMAZOO          MI   COCORAHS

0907 PM     SNOW             6 W LANSING             42.74N 84.66W
11/29/2011  M5.3 INCH        EATON              MI   EMERGENCY MNGR

            DELTA TWP. THROUGH 9 PM.

0918 PM     SNOW             SCHOOLCRAFT             42.12N 85.64W
11/29/2011  M3.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

0920 PM     SNOW             ST. JOHNS               43.00N 84.56W
11/29/2011  M7.2 INCH        CLINTON            MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Nov 29, 9:33 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     SNOW             BATTLE CREEK            42.32N 85.19W
11/29/2011  M2.0 INCH        CALHOUN            MI   BROADCAST MEDIA

0932 PM     SNOW             BRECKENRIDGE            43.41N 84.48W
11/29/2011  M2.8 INCH        GRATIOT            MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Nov 29, 9:37 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EST TUE NOV 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     SNOW             OKEMOS                  42.72N 84.43W
11/29/2011  M5.6 INCH        INGHAM             MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:09 AM ESTSmall Craft AdvisoryGRR12 hr
Nov 30, 11:06 AM ESTRiver Flood AdvisoryGRRJackson24 hr

Nearby

Winter Storm Warnings in Michigan, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.